Alert archive / New Mexico / Flash Flood Warnings in 2009
Flash Flood Warning 19, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 29, 2009, 4:09 PM MDT for Harding County, Union County, New Mexico. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2009, 4:09 PM MDT (22:09 UTC)
- Expired
- Jul 29, 2009, 6:00 PM MDT
- In force
- 111 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Harding County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 181 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 1394 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 292209 FFWABQ NMC021-059-300000- /O.NEW.KABQ.FF.W.0019.090729T2209Z-090730T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 409 PM MDT WED JUL 29 2009 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN HARDING COUNTY IN NORTHEAST NEW MEXICO CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO * UNTIL 600 PM MDT * AT 404 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER CENTRAL UNION COUNTY...OR ABOUT 22 MILES SOUTHWEST OF CLAYTON. THE STORM WAS MOVING VERY SLOWLY TOWARD THE EAST AT 5 MPH. DOPPLER RADAR ESTIMATED THAT 2 TO 3 INCHES OF RAIN HAVE FALLEN IN THE LAST HOUR AND AN ADDITIONAL 1 TO 2 INCHES ARE POSSIBLE. THE HEAVY RAINFALL WILL LIKELY CAUSE EXCESSIVE RUNOFF INTO ARROYOS...SMALL STREAMS AND CREEKS. AREAS MOST LIKELY TO BE IMPACTED INCLUDE CARRIZO CREEK...TRAMPEROS CREEK...PERICO CREEK AND HIGHWAY 412. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS IN A MATTER OF MINUTES. && LAT...LON 3639 10352 3634 10310 3604 10323 3609 10359 $$ KW
2 follow-up statements
000 WGUS75 KABQ 292316 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 516 PM MDT WED JUL 29 2009 NMC021-059-300000- /O.CON.KABQ.FF.W.0019.000000T0000Z-090730T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARDING-UNION- 516 PM MDT WED JUL 29 2009 ...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR CENTRAL UNION AND NORTHEASTERN HARDING COUNTIES... AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED OVER CENTRAL UNION COUNTY...OR ABOUT 20 MILES SOUTHWEST OF CLAYTON...MOVING EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... PASSMONTE ROAD... CLAPHAN ROAD... BLUEFRONT ROAD... MIERA AREA... BARNEY ROAD... PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF A HALF TO THREE QUARTERS OF AN INCH ARE POSSIBLE IN THE WARNED AREA. && LAT...LON 3639 10352 3634 10310 3604 10323 3609 10359 $$ 50
000 WGUS75 KABQ 292359 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 559 PM MDT WED JUL 29 2009 NMC021-059-300009- /O.EXP.KABQ.FF.W.0019.000000T0000Z-090730T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARDING-UNION- 559 PM MDT WED JUL 29 2009 ...FLASH FLOOD WARNING WILL EXPIRE AT 600 PM MDT FOR CENTRAL UNION AND NORTHEASTERN HARDING COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3639 10352 3634 10310 3604 10323 3609 10359 $$ 50
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 2:59 PM MDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 29, 2:59 PM MDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 259 PM MDT WED JUL 29 2009 .DISCUSSION... INHERITED FORECAST PACKAGE IN GOOD SHAPE AND REQUIRED ONLY A FEW MINOR TWEAKS. SEVERE THUNDERSTORM WATCH ALREADY POSTED FOR THE NE QUADRANT OF THE STATE THROUGH 02Z/THU. ACTIVITY HAS ALREADY FORMED IN THIS REGION WHERE CAPE VALUES ARE 2500J/KG PER LAPS. IT APPEARS THAT ONE VORTICITY MAXIMUM IS TRACKING ALONG THE ERN CO/NM BORDER WITH ANOTHER ONE MIGRATING THROUGH THE FOUR CORNERS REGION. MODEST SHEAR WILL SUPPORT MULTICELLULAR ACTIVITY WITH EMBEDDED SUPERCELLS. NUMEROUS BOUNDARIES ARE LINGERING ACROSS THE ERN PLAINS WITH THE MOST NOTABLE IN DE BACA COUNTY PER KFDX WSR-88D. BY THIS EVENING... EXPECT THUNDERSTORMS TO CONGEAL INTO AN MCS AND TRACK THROUGH THE NE/EC AND POSSIBLY SE PLAINS OF NEW MEXICO. HIGHEST THREAT FOR QPF WILL BE OVER THE NE PLAINS WHERE LOCALIZED FLOODING MAY OCCUR. DID NOT HOIST A FLASH FLOOD WATCH AS WIDESPREAD FLASH FLOODING IS NOT ANTICIPATED TONIGHT. A SURFACE BOUNDARY CURRENTLY IN EAST CENTRAL COLORADO WILL SLIDE SOUTHWARD INTO NM. BY 06Z/THU...THIS BOUNDARY SHOULD BE LOCATED NEAR KLVS/KTCC AND WILL ATTEMPT TO PUSH INTO THE RIO GRANDE VALLEY TOWARD DAYBREAK. THIS BOUNDARY WILL LIKELY KEEP PCPN IN THE FORECAST ACROSS THE ERN PLAINS PAST MIDNIGHT. COLD AIR ADVECTION AND LOW CLOUDS WILL DEVELOP IN THE WAKE OF THIS FRONT. SURFACE BOUNDARY WILL CONTINUE TO PLUNGE SOUTH AND WEST ON THUR... LEADING TO LOW LEVEL MOISTURE ADVECTION. STRATUS WILL CURTAIL PCPN CHANCES OVER THE FAR NE. STORMS WILL FIRE ACROSS THE CENTRAL HIGH TERRAIN AND ATTEMPT TO MIGRATE INTO THIS COOLER/MORE STABLE AIR. A FEW STORMS COULD BE SEVERE THURSDAY AFTERNOON FROM TORRANCE COUNTY SOUTHWARD INTO EASTERN CHAVES COUNTY AS ANOTHER UPPER LEVEL RIPPLE TRACKS ACROSS THE STATE IN W/NW FLOW. MEANWHILE...STORMS ALONG/WEST OF THE CONTINENTAL DIVIDE WILL LIKELY BE OF THE DRIER NATURE DUE TO AFTERNOON MIXING. STRONGER GAP WINDS ARE LIKELY THU NIGHT WHERE MET GUIDANCE SUGGESTS 17KTS SUSTAINED. POPS CHANCES RETURN TO CLIMATOLOGICAL NORMALS FOR FRI AS W/NW FLOW PERSISTS ACROSS THE REGION. HIGHEST THREAT WILL BE ACROSS THE HIGH TERRAIN WITH ACTIVITY IN THE WEST LIKELY BEING OF THE DRIER NATURE. PREVIOUS SHIFT INSERTED DRY THUNDER AND WILL CONTINUE TREND. MODELS ARE ADVERTISING A STRONG FRONTAL PUSH ON SATURDAY...WHICH WILL LEAD TO ANOTHER ROUND OF COOLER TEMPERATURES AND LOW LEVEL MOISTURE. NAM DOES NOT PAINT MUCH IN THE WAY OF QPF AND FIND THIS HARD TO BELIEVE. FUTURE SHIFTS MAY NEED TO CONSIDER HIGHER POPS FOR AREAS ALONG/EAST OF THE CENTRAL MTS. STRONG CANYON WINDS ARE LIKELY ONCE AGAIN. THE UPR HIGH IS PROGGED TO SLIDE BACK INTO NM FOR THE UPCOMING WEEKEND. DPORTER && .AVIATION... ANOTHER ROUND OF STRONGER STORMS WILL LEAD TO LOCALIZED MVFR AND IFR CONDITIONS. ESPECIALLY AFFECTING EASTERN TERMINAL SITES. GUSTY OUTFLOW WINDS AND LIGHTNING WILL BE THE MAIN CONCERN ACROSS CENTRAL AND WESTERN TERMINAL SITES. ANTICIPATING LOW CLOUD DVLP TONIGHT ACROSS PORTIONS OF THE EAST. DEPENDING ON THE RAINFALL AMOUNTS RECEIVED THERE...SOME PATCH FOG WILL ALSO BE POSSIBLE. LVS AND TCC WILL LIKELY BE AFFECTED BY AT LEAST THE LOW CLOUDS LATER TONIGHT AND AFTER THE MAIN RAIN BAND MOVES THROUGH. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50 && .FIRE WEATHER... A DISTURBANCE IS CURRENTLY TRACKING ACROSS NORTH CENTRAL NEW MEXICO AND WILL KICK UP THUNDERSTORM COVERAGE ACROSS THE EASTERN PLAINS THIS EVENING INTO THE OVERNIGHT HOURS. THE BEST CHANCE OF WETTING RAIN WILL BE FOUND ALONG THE CENTRAL MOUNTAINS AND EASTERN PLAINS. A COLD FRONTAL BOUNDARY WILL MOVE DOWN FROM THE NORTH TONIGHT AND EVENTUALLY PUSH THROUGH THE CENTRAL MOUNTAIN GAPS WESTWARD. THIS BOUNDARY WILL PUSH HIGHER MOISTURE INTO THE RIO GRANDE VALLEY BUT UNSURE HOW FAR WEST IT WILL GET...PROBABLY AFFECTING THE LOWLANDS THE MOST LEADING UP TO THE CONTINENTAL DIVIDE BY MID MORNING ON THURSDAY. THE FRONTAL BOUNDARY WILL TEND TO FOCUS THUNDERSTORMS ALONG IT AS IT GETS MIXED BACK TO THE EAST. THE BEST CHANCE OF WETTING RAIN ON THURSDAY WILL BE FOUND ACROSS CENTRAL AREAS WHERE ABUNDANT LOW CLOUD COVER AND COOLER TEMPERATURES SHOULD LEAD TO MORE STABLE CONDITIONS ACROSS PORTIONS OF THE EASTERN PLAINS...ESPECIALLY NORTHEAST PLAINS. A REINFORCING PUSH OF COOLER AIR CONTAINING MORE MOISTURE WILL OCCUR THURSDAY NIGHT WITH ANOTHER MODERATE GAP WIND EVENT ALONG THE CENTRAL MOUNTAIN CHAIN. WESTERN AREAS APPEAR TO BE ON THE DRIER SIDE...AS FAR AS STORMS GO...ON FRIDAY WITH THE MAIN FOCUS FOUND ALONG THE CENTRAL MOUNTAINS EASTWARD. THE WEEKEND FORECAST IS STILL A LITTLE MUDDLED ALTHOUGH IT STANDS TO REASON THAT CENTRAL AND EASTERN AREAS WILL STILL SEE POTENTIAL OF WETTING RAIN DUE TO THUNDERSTORMS. CONFIDENCE IS BUILDING THAT ANOTHER BACK DOOR FRONT WILL PUSH INTO THE EASTERN PLAINS...SOMETIME ON SATURDAY AND EVENTUALLY MAKE ITS WAY WESTWARD. THE LONGER RANGE MODELS SEEM TO BE COMING MORE IN LINE WITH THE UPPER HIGH AND LOW PLACEMENT FOR THE WEEKEND. THE UPPER HIGH IS EXPECTED TO BE SOMEWHERE OVER THE STATE WITH THE UPPER LOW OFF THE CALIFORNIA COAST. 50 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 62 89 59 93 / 20 20 10 10 DULCE........................... 50 81 48 83 / 30 30 20 20 CUBA............................ 53 81 49 85 / 30 30 20 20 GALLUP.......................... 57 86 57 90 / 30 30 10 10 EL MORRO........................ 52 82 48 86 / 30 20 10 10 GRANTS.......................... 54 86 51 89 / 30 30 10 10 QUEMADO......................... 56 86 52 88 / 20 20 10 10 GLENWOOD........................ 64 92 60 94 / 10 20 10 20 CHAMA........................... 48 74 46 77 / 50 30 20 20 LOS ALAMOS...................... 56 79 52 83 / 30 30 30 20 PECOS........................... 54 76 51 81 / 30 50 40 20 CERRO/QUESTA.................... 46 75 48 79 / 50 40 30 30 RED RIVER....................... 43 65 41 70 / 50 50 40 30 ANGEL FIRE...................... 43 67 42 74 / 50 60 40 30 TAOS............................ 49 78 49 82 / 30 30 30 30 ESPANOLA........................ 57 85 56 89 / 30 30 30 20 SANTA FE........................ 58 81 54 84 / 30 30 30 20 SANTA FE AIRPORT................ 57 83 56 87 / 30 30 30 20 ALBUQUERQUE FOOTHILLS........... 64 86 64 89 / 20 30 30 10 ALBUQUERQUE HEIGHTS............. 66 88 65 90 / 20 30 30 10 ALBUQUERQUE VALLEY.............. 63 90 62 92 / 20 30 20 10 ALBUQUERQUE WEST MESA........... 65 87 64 91 / 20 30 20 10 LOS LUNAS....................... 64 92 62 93 / 20 30 20 10 RIO RANCHO...................... 64 88 64 91 / 20 30 20 10 SOCORRO......................... 65 90 62 92 / 10 20 20 20 SANDIA PARK/CEDAR CREST......... 58 81 52 86 / 30 30 30 20 MORIARTY/ESTANCIA............... 57 83 56 88 / 20 30 40 20 CLINES CORNERS.................. 56 75 53 83 / 30 30 50 20 GRAN QUIVIRA.................... 59 83 56 88 / 20 30 30 20 CARRIZOZO....................... 63 89 59 90 / 20 30 30 20 RUIDOSO......................... 55 77 52 79 / 30 30 50 20 CAPULIN......................... 53 68 48 81 / 70 20 30 20 RATON........................... 57 72 48 86 / 60 40 40 20 LAS VEGAS....................... 53 73 50 82 / 40 40 40 20 CLAYTON......................... 55 71 54 83 / 70 20 40 10 ROY............................. 57 72 56 83 / 50 20 30 20 CONCHAS......................... 62 82 60 91 / 40 20 40 20 SANTA ROSA...................... 62 82 59 89 / 30 30 50 20 TUCUMCARI....................... 61 80 60 91 / 50 20 40 10 CLOVIS.......................... 62 79 60 88 / 40 20 50 10 PORTALES........................ 63 81 62 89 / 40 20 50 10 FORT SUMNER..................... 64 84 63 89 / 30 20 50 10 ROSWELL......................... 67 87 65 89 / 20 30 60 10 PICACHO......................... 62 84 61 87 / 20 30 60 10 ELK............................. 59 84 57 83 / 20 30 70 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 46/50
Hazardous weather outlook, Jul 29, 3:32 PM MDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 332 PM MDT WED JUL 29 2009 NMZ501>540-301200- ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS- CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY- EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS- FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY- NORTHEAST HIGHLANDS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY- RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY- SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY- SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY- UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 332 PM MDT WED JUL 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR THE NORTHEAST QUADRANT OF THE STATE. THE PRIMARY THREAT FROM THESE STORMS WILL BE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. IN ADDITION...HEAVY RAINFALL IS POSSIBLE FROM THESE THUNDERSTORMS... PARTICULARLY IN THE NORTHEAST PLAINS. LOCALIZED FLOODING MAY OCCUR IN AREAS WHICH ALREADY RECEIVED HEAVY RAINS THE PAST SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND EVENING ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS FROM THE INTERSTATE 40 CORRIDOR SOUTHWARD. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ACROSS NORTHEAST AND EAST CENTRAL NEW MEXICO ARE HIGHLY ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT 1.888.386.7637. DPORTER
In the hours before
Special weather statement, Jul 29, 1:35 PM MDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 135 PM MDT WED JUL 29 2009 NMZ515-527-528-292000- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA- 135 PM MDT WED JUL 29 2009 ...STRONG THUNDERSTORM MOVING OVER COLFAX COUNTY... AT 133 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 11 MILES WEST OF MAXWELL. MOVEMENT WAS EAST AT 30 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RATON CREWS AIRPORT. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. KW
Special weather statement, Jul 29, 2:07 PM MDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 207 PM MDT WED JUL 29 2009 NMZ529-532-292045- EASTERN SAN MIGUEL COUNTY-NORTHEAST HIGHLANDS- 207 PM MDT WED JUL 29 2009 ...STRONG THUNDERSTORM MOVING OVER CENTRAL SAN MIGUEL COUNTY... AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES WEST OF VARIADERO. MOVEMENT WAS SOUTHEAST AT 20 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL SAN MIGUEL COUNTY. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. KW
Special weather statement, Jul 29, 2:16 PM MDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 216 PM MDT WED JUL 29 2009 NMZ512-514-515-529-292100- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 216 PM MDT WED JUL 29 2009 ...STRONG THUNDERSTORMS MOVING OVER WESTERN SAN MIGUEL COUNTY NEAR INTERSTATE 25... AT 214 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUCTER OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER FROM PECOS TO MINERAL HILL AND MOVING EAST AT 35 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE GALLINAS...LOS MONTOYAS...LOWER COLONIAS...MINERAL HILL...MONTEZUMA AND OJITOS FRIOS. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. KW
Special weather statement, Jul 29, 3:04 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 304 PM MDT WED JUL 29 2009 NMZ528-529-531-532-292145- EASTERN SAN MIGUEL COUNTY-FAR NORTHEAST HIGHLANDS-HARDING COUNTY-NORTHEAST HIGHLANDS- 304 PM MDT WED JUL 29 2009 ...STRONG THUNDERSTORM MOVING ACROSS EASTERN MORA COUNTY... AT 303 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR WAGON MOUND. MOVEMENT WAS EAST AT 25 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHEASTERN MORA COUNTY...RURAL NORTH CENTRAL SAN MIGUEL COUNTY AND RURAL EXTREME WEST CENTRAL HARDING COUNTY. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. KW
Special weather statement, Jul 29, 3:20 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 320 PM MDT WED JUL 29 2009 NMZ529-532-292200- EASTERN SAN MIGUEL COUNTY-NORTHEAST HIGHLANDS- 320 PM MDT WED JUL 29 2009 ...STRONG THUNDERSTORM MOVING ACROSS SAN MIGUEL COUNTY... AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 11 MILES SOUTHWEST OF TRUJILLO. MOVEMENT WAS EAST AT 25 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE TREMENTINA. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. KW
Special weather statement, Jul 29, 3:43 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 343 PM MDT WED JUL 29 2009 NMZ507-519-292215- ALBUQUERQUE METRO AREA-WEST CENTRAL HIGHLANDS- 343 PM MDT WED JUL 29 2009 ...LINE OF STRONG STORMS MOVING OVER CENTRAL BERNALILLO COUNTY... AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH ALONG A LINE EXTENDING FROM RIO RANCHO TO 14 MILES EAST OF MESITA. MOVEMENT WAS SOUTHEAST AT 20 MPH. LOCATIONS IN THE PATH OF THESE THUNDERSTORMS INCLUDE CORRALES...LOS RANCHOS DE ALBUQUERQUE...NORTH VALLEY...PAJARITO AND PARADISE HILLS. SEVERE WEATHER IS NOT EXPECTED FROM THESE STORMS. WARNINGS ARE NOT ANTICIPATED AT THIS TIME. DPORTER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:32 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora, Taos | 30 min |
| Jul 28, 6:39 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca, Guadalupe, Lincoln | 51 min |
| Jul 28, 7:11 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Lincoln | 64 min |
| Jul 28, 7:27 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca | 63 min |
| Jul 28, 8:09 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 66 min |
| Jul 28, 8:29 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 61 min |
| Jul 28, 9:28 PM MDT | Areal Flood Advisory | ABQ | Chaves | 92 min |
| Jul 28, 9:30 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Mora, San Miguel, Union | 105 min |
| Jul 29, 12:44 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Taos | 23 min |
| Jul 29, 3:07 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 53 min |
| Jul 29, 3:13 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 62 min |
| Jul 29, 3:28 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Union | 2 hr |
| Jul 29, 3:40 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 35 min |
| Jul 29, 3:47 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Cibola, Torrance, Valencia | 43 min |
| Jul 29, 4:01 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 44 min |
| Jul 29, 4:19 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 18 min |
| Jul 29, 5:06 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 39 min |
| Jul 29, 5:24 PM MDT | Areal Flood Advisory | ABQ | Curry, De Baca, Guadalupe, Harding, Quay, Roosevelt and 2 more | 111 min |
| Jul 29, 5:45 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, De Baca, Quay, Roosevelt | 45 min |
Nearby
Flash Flood Warnings in New Mexico, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.